MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1186/s12872-023-03644-7

Медицинская библиотека · BMC cardiovascular disorders · 2023

Left atrial Thrombus formation after discontinuation of anticoagulation in patient with severe bioprosthetic mitral stenosis.

King Ryan C, Mathew Tobin, Whang Stella, Premyodhin Ned, Patel Pranav

Клинический случайСтатьяОбзорПеревод в очереди

Аннотация

BACKGROUND

Mitral valve stenosis can be a highly symptomatic condition with significant complications if left untreated. In such cases, mitral valve replacement with a bioprosthetic or mechanical valve may be a viable solution to prevent progressive disease. Current guidelines do not recommend continued anticoagulation beyond 6 months for patients who have undergone bioprosthetic valve replacement without a separate indication for anticoagulation. With this case discussion we aim to 1) Review the current indications for anticoagulation for bioprosthetic mitral valves in patients without atrial fibrillation and 2) Discuss the constellation of comorbidities that may affect the decision to begin anticoagulation therapy.

CASE PRESENTATION: We present a case describing a 55-year-old male with end-stage renal disease, coronary artery disease with coronary artery bypass graft surgery, and bioprosthetic mitral valve replacement 2 years prior with rapid degeneration of the replaced valve and on warfarin without a clear indication for anticoagulation. The patient was admitted for symptomatic, severe mitral stenosis and consideration of transcatheter mitral valve-in-valve replacement. During hospital admission, warfarin was discontinued and replaced with prophylactic anticoagulation. However, 8 days after warfarin cessation an intraoperative transesophageal echocardiography revealed a newly developed large left atrial thrombus leading to cancellation of the planned operation.

CONCLUSIONS

This patient developed a left atrial thrombus after discontinuing warfarin in the setting of rapidly deteriorating bioprosthetic valve stenosis and vascular comorbidities. The decision to discontinue warfarin was made in concordance with current guidelines, which do not indicate systemic anticoagulation post 3-6 months after bioprosthetic valve replacement without separate indication for anticoagulation. This case identifies the need to investigate rebound hypercoagulability and further risk stratify comorbidities which may independently increase the risk of clot formation in the setting of severe mitral valve stenosis.

Для цитирования: King Ryan C, Mathew Tobin, Whang Stella, Premyodhin Ned, Patel Pranav. Left atrial Thrombus formation after discontinuation of anticoagulation in patient with severe bioprosthetic mitral stenosis.. BMC cardiovascular disorders. 2023. DOI: 10.1186/s12872-023-03644-7.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.